MAUDE Adverse Event Report: ABBOTT DIABETES CARE INC FREESTYLE LIBRE PRO; FLASH GLUCOSE MONITORING SYSTEM

ABBOTT DIABETES CARE INC FREESTYLE LIBRE PRO; FLASH GLUCOSE MONITORING SYSTEM
Model Number 71562-01
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/12/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Abbott diabetes care (adc) received a medwatch report which reported the following information: a customer reported an adhesive issue with the adc sensor.The sensor prematurely detached and the customer was unable to obtain glucose readings.There was no third party treatment provided for the reported issue.Adc customer service attempted to contact the customer 3 times to gain additional details regarding this event; however, all follow up attempts were unsuccessful.Based on the information provided, there was no report of serious injury associated with this event.
 
Additional Manufacturer Narrative
This issue does not meet reportability criteria; however, it is being reported to the fda as the complaint was received via user report.Extended investigation is pending at this time.The product has been requested back for investigation.A follow-up report will be submitted upon completion of investigation activities or if additional information is obtained.The device manufacturing date is unknown.The date entered in section h4 is the date abbott diabetes care became aware of the event.All pertinent information available to abbott diabetes care has been submitted.
 
Additional Manufacturer Narrative
Repeated attempts by adc to retrieve the product were unsuccessful and/or the customer discarded the product.The most probable root causes associated with this failure mode are disconnected, faulty or damaged components or misuse.However, mitigations are in place to reduce and prevent such issues.All vital manufacturing steps are validated, monitored, and verified during manufacturing to ensure the system is in conformance with the verified design.Labeling is provided to instruct the user on the intended use of all vital parts of the system to minimize misuse.All complaints and complaint trends are investigated to determine if there is a product defect/ deficiency.If a product defect/ deficiency is identified, a risk evaluation is completed and compared to the risk management report, to ensure the risk profile has not changed.Additionally, as a part of abbott¿s post-market surveillance process, all risk evaluations with associated complaint data are reviewed annually to determine if the risk profiles have changed as compared to the product risk management reports.These monitoring processes ensure that all product risk profiles remain acceptable and have a positive benefit/ risk ratio.At this time product has not yet been returned.An extended investigation has been performed for the reported complaint and there was no indication that the product did not meet specification.Dhrs(device history review) for the fs libre sensor kit was reviewed and the dhrs showed the sensor kit passed all tests prior to release.If product is returned, a physical investigation will be performed per adc's established processes and procedures and a report will be submitted upon completion of investigation.All pertinent information available to abbott diabetes care has been submitted.
 
Event or Problem Description

Brand Name
FREESTYLE LIBRE PRO
Common Device Name
FLASH GLUCOSE MONITORING SYSTEM
Manufacturer (Section D)
ABBOTT DIABETES CARE INC
1360 south loop road
alameda CA 94502 7001
Manufacturer Contact
audra fuentes
1360 south loop road
alameda, CA 94502-7001
5107495297
MDR Report Key20086246
Report Number2954323-2024-33019
Device Sequence Number12652796
Product Code MDS
UDI-Device Identifier00357599715625
UDI-Public(01)00357599715625(17)241130(10)7457892(91)71562-01
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P150021
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date11/30/2024
Device Model Number71562-01
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2024
Supplement Date Received by Manufacturer08/30/2024
Initial Report FDA Received Date08/28/2024
Supplement Report FDA Received Date09/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age65 YR
Patient SexMale
Patient Weight93 KG
Patient EthnicityNon Hispanic
Patient RaceWhite